Alert archive / Michigan / Wind Chill Advisories in 2006
Wind Chill Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this wind chill advisory at Feb 18, 2006, 4:13 PM EST for 13 counties in Michigan. It took effect at Feb 19, 2006, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2006, 4:13 PM EST (21:13 UTC)
- In effect from
- Feb 19, 2006, 12:00 AM EST
- Expired
- Feb 18, 2006, 10:18 PM EST
- In force
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Arenac County, MI, Cheboygan County, MI, Crawford County, MI, Gladwin County, MI, Iosco County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 56 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 182113 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 PM EST SAT FEB 18 2006 ...BITTERLY COLD CONDITIONS EXPECTED TONIGHT... .TEMPERATURES ARE EXPECTED TO DROP BELOW ZERO IN SEVERAL LOCATIONS TONIGHT ACROSS NORTHERN MICHIGAN WITH THE HELP OF PARTLY TO MOSTLY CLEAR SKIES. THESE TEMPERATURES...COMBINED WITH WEST WINDS BETWEEN 10 AND 15 MPH...WILL PRODUCE WIND CHILL VALUES OF -20 DEGREES OR COLDER BY SUNDAY MORNING. MIZ017-018-022>024-028>030-034>036-041-042-191100- /O.NEW.KAPX.WC.Y.0002.060219T0500Z-060219T1700Z/ CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD-OSCODA- ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...GAYLORD... ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 413 PM EST SAT FEB 18 2006 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST SUNDAY. WIND CHILL VALUES ACROSS NORTHEAST LOWER MICHIGAN ARE EXPECTED TO REACH -20 DEGREES OR COLDER LATE TONIGHT AND SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KAS
1 follow-up statement
000 WWUS43 KAPX 190318 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1018 PM EST SAT FEB 18 2006 ...IT WILL STILL BE COLD TONIGHT... MIZ017-018-022>024-028>030-034>036-041-042-190430- /O.CAN.KAPX.WC.Y.0002.060219T0500Z-060219T1700Z/ CHEBOYGAN-PRESQUE ISLE-OTSEGO-MONTMORENCY-ALPENA-CRAWFORD-OSCODA- ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...GAYLORD... ATLANTA...ALPENA...GRAYLING...MIO...HARRISVILLE...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1018 PM EST SAT FEB 18 2006 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND CHILL ADVISORY. WIND SPEEDS OVER MOST OF THE AREA WILL FALL TO LESS THAN 10 MPH FOR THE REMAINDER OF THE NIGHT...WHILE TEMPERATURES FALL INTO THE SINGLE DIGITS AND TEENS BELOW ZERO. EVEN WITH LIGHTER 5 TO 10 MPH WINDS OVERNIGHT...WIND CHILLS WILL STILL BE VERY COLD...IN THE UPPER TEENS TO LOWER 20S BELOW ZERO. $$ SD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 4:02 PM EST, 11 minutes earlier.
Area forecast discussion, Feb 18, 4:02 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EST SAT FEB 18 2006
.DISCUSSION...HIGH PRESSURE CONTINUES TO SIT OVER IOWA...WITH
RIDGING BUILDING IN ACROSS NORTHERN MICHIGAN. THIS HAS ALLOWED OUR
WINDS TO BECOME MORE WESTERLY...EVEN SOUTHWESTERLY DURING THE COURSE
OF THE DAY. LAKE EFFECT SNOW SHOWERS/FLURRIES CONTINUE TO AFFECT
LOCATIONS ACROSS NORTHWEST LOWER MICHIGAN AS LAKE INSTABILITY
REMAINS IN PLACE. SOME PATCHY AREAS OF SUN HAVE ALSO BEEN SEEN
ACROSS THE AREA TODAY...BUT SOME CLOUDS HAVE BEEN POPPING UP WITH
THE DIURNAL INFLUENCE.
THE MAIN FORECAST CONCERN IN THE SHORT TERM WILL BE LAKE EFFECT SNOW
POTENTIAL OVERNIGHT AND WIND CHILL VALUES POTENTIALLY GETTING TO
DANGEROUS VALUES IN SOME AREAS BY MORNING.
TONIGHT...HIGH PRESSURE WILL SETTLE INTO MISSOURI WITH RIDGING
STRETCHING UP INTO NORTHERN MICHIGAN. THIS WILL KEEP WESTERLY FLOW
GOING IN THE LOWER LEVELS FOR THE OVERNIGHT PERIOD...EVENTUALLY
TURNING MORE WEST-SOUTHWEST. DRIER MID LEVEL AIR WILL OVERSPREAD
NORTHERN MICHIGAN...WITH 850-700MB RH DROPPING TO 40 PERCENT OVER
NORTHERN LOWER...BUT STAYING AROUND 50 PERCENT IN EASTERN UPPER.
LAKE EFFECT WILL BE WEAK AT BEST WITH THE LACK OF MOISTURE...AND
INVERSION HEIGHTS PLUMMETING TO AROUND 2.5KFT BY MORNING. 850MB
TEMPS INCREASE FROM AROUND -22C TO AROUND -17C BY 12Z SUNDAY
MORNING...BUT ENOUGH OVER WATER INSTABILITY REMAINS TO KEEP SOME
CLOUDS AND SNOW SHOWERS/FLURRIES AROUND ALONG THE LAKE MICHIGAN
SHORELINE...AND NEAR WHITEFISH POINT IN EASTERN UPPER. WENT AHEAD
AND PUT IN FLURRIES OVER TO LAKE HURON AS DECENT WEST WINDS MAY
ALLOW FOR A FEW FLURRIES TO REACH THIS AREA. OTHERWISE LOCATIONS
INLAND AND NEAR THE LAKE HURON SHORELINE...WILL SEE SKIES BECOME
MOSTLY OR PARTLY CLEAR... ALLOWING FOR GOOD RADIATIONAL COOLING
TONIGHT.
WITH THESE GOOD RADIATIONAL COOLING CONDITIONS IN PLACE...AND WINDS
EXPECTED TO REMAIN WESTERLY AROUND 10 MPH THROUGH THE NIGHT...SHOULD
BE IDEAL CONDITIONS FOR WIND CHILL VALUES TO REACH -20 TO -25F
MAINLY ALONG AND EAST OF I-75. TEMPERATURES IN THIS AREA WILL
PLUMMET BELOW 0...WITH WARMER CONDITIONS CLOSER TO LAKE MICHIGAN
WHERE LAKE INSTABILITY WILL KEEP CLOUDS GOING. IN LIGHT OF THESE
COLD CONDITIONS...WILL ISSUE WIND CHILL ADVISORIES FOR COUNTIES
ALONG AND EAST OF I-75 IN NORTHEAST LOWER MICHIGAN BEGINNING AT
MIDNIGHT. WILL LEAVE EASTERN UPPER OUT OF THE ADVISORY FOR NOW...
BUT WIND CHILLS MAY REACH -20F OR COLDER NEAR THE SOO AND DETOUR
VILLAGE. TOO MUCH ON THE EDGE AT THIS POINT TO PUT THEM IN AN
ADVISORY AS THEY NEED TO REACH -25F.
KAS
LONGER TERM ISSUES (SUNDAY THROUGH SATURDAY)...SPLIT IN THE POLAR
JET ACROSS THE WESTERN STATES...NORTHERN BRANCH MERGING WITH ARCTIC
JET BRANCH OVER THE UPPER GREAT LAKES...SOUTHERN BRANCH EMERGING
AROUND UPPER LOW OVER CA. WV IMAGERY SHOWS A COUPLE OF SHORT WAVE
TROUGHS IN THE NORTHERN BRANCH HEADING INTO MANITOBA. THIS GENERAL
SCENARIO LOOKS TO DOMINATE GREAT LAKES WEATHER OVER MUCH OF THE
COMING WEEK...WITH PERIODIC SHORT WAVE TROUGHS DROPPING DOWN IN
NORTHWEST FLOW. SO FORECAST ISSUES THROUGH MONDAY WILL DEAL WITH
SNOWFALL POTENTIAL WITH SHORT WAVE PASSAGE AND RESIDUAL LAKE EFFECT/
ENHANCEMENT WITH COLD AIR STILL IN PLACE.
SUNDAY...INITIAL PAIR OF SHORT WAVE TROUGHS APPROACH LAKE SUPERIOR
BUT DONT QUITE MAKE IT...JUST GRAZING BY TO THE NORTH SUNDAY
NIGHT...LEAVING BEHIND AN ELONGATED SHEAR AXIS. NOT MUCH SYNOPTIC
FORCING OR MOISTURE GETS INTO NORTHERN MI...SO THREAT FOR ENHANCED
SNOW SHOWERS AT THIS POINT LOOKS MINIMAL. SO FOCUS WILL BE ON
RESIDUAL LAKE CLOUDS AND SNOW SHOWERS. INVERSION HEIGHTS FALLING
AOB 900MB AS LOW LEVEL TEMPERATURES WARM 10-12C OVERNIGHT...ALONG
WITH A GOOD DEAL OF DRY AIR UPSTREAM (-10 TO -20F SURFACE DEW POINTS
ACROSS WI THIS AFTERNOON). FLOW STARTS OUT GENERALLY WEST THEN
BACKS SOUTHWEST DURING THE DAY...THIS SHOULD KEEP EASTERN UPPER
GENERALLY DRY SAVE FOR THE STRAITS AREA EAST TOWARD DRUMMOND ISLAND
DURING THE AFTERNOON. ACROSS NORTHERN LOWER...WILL KEEP POPS NORTH
OF M-72 FOR THE MOST PART...WILL HANG ONTO SOME MORNING FLURRIES
AROUND MBL/CAD/TVC/FKS. AREAS CLOSER TO SAGINAW BAY WILL LIKELY
START OUT CLEAR/PARTLY CLOUDY...WITH SOME DIURNAL CU/SC DEVELOPMENT
DURING THE DAY. ANOTHER COLD DAY IN STORE WITH HIGHS MAINLY IN THE
TEENS...WILL DRAG WIND CHILL ADVISORY MENTIONED ABOVE THROUGH THE
MORNING HOURS. SUNDAY NIGHT WILL STILL FOCUS BULK OF THE POPS NORTH
OF M-32 IN NORTHERN LOWER...WILL HAVE SOME AFTER MIDNIGHT POPS
ACROSS SOUTHWEST PORTIONS OF THE FORECAST AREA AS FLOW COMES BACK
AROUND TO THE WEST. AGAIN FOR EASTERN UPPER WITH SYNOPTIC SUPPORT
REMAINING NORTH MAY ONLY SEE SOME SNOW SHOWER ACTIVITY IN THE
STRAITS VICINITY.
MONDAY...STRONGER SHORT WAVE FORECAST TO ARRIVE MONDAY NIGHT...
PERSISTENT SNOW SHOWER ACTIVITY EXPECTED THROUGH THE DAY OFF OF LAKE
MICHIGAN AS FLOW BACKS AGAIN FROM WEST TO SOUTHWEST...WITH A CHANCE
OF SOME WARM ADVECTION SNOWS TO SPREAD ACROSS THE UPPER PENINSULA
AND STRAITS DURING THE AFTERNOON. ADDED MOISTURE MAY ENHANCE
POTENTIAL SNOWFALL AMOUNTS IN SOUTHWEST FLOW FAVORED AREAS MONDAY
NIGHT...SO WENT WITH LIKELY POPS IN THE STRAITS VICINITY.
EXTENDED PERIODS (TUESDAY THROUGH SATURDAY)...KIND OF AN INTERESTING
PATTERN CHANGE COMING UP FOR THIS WEEK...THOUGH OVERALL IN THE MEAN
WILL REMAIN ON THE COLD SIDE WITH LONG WAVE TROUGHING REMAINING
ACROSS NORTH AMERICA. INITIAL RETURN TO COLD TEMPERATURES WAS A
RESULT OF A DEVELOPING +PNA/-EPO PATTERN (WEAKENING OF PERSISTENTLY
STRONG PACIFIC JET AND BUILDING HEIGHTS ALONG THE WEST COAST). +PNA
PATTERN IS BREAKING DOWN...BUT LONGER RANGE GUIDANCE IS SUGGESTING A
TREND TOWARD A -NAO PATTERN (BLOCKING RIDGE OVER THE NORTH
ATLANTIC). WESTERN GREAT LAKES WILL REMAIN UNDER THE INFLUENCE OF
THE NORTHERN BRANCH OF THE MAIN JET...WITH SEVERAL SHORT WAVES
FORECAST TO COME THROUGH...ONE IN THE WEDNESDAY TIME FRAME AND A
SECOND STRONGER SYSTEM EITHER THURSDAY OR FRIDAY. AS FOR
SPECIFICS...ENOUGH COLD AIR AROUND TO STILL SUPPORT LAKE EFFECT SNOW
SHOWERS TUESDAY...FLOW MAY BE WESTERLY ENOUGH TO KEEP PRECIP OUT OF
EASTERN UPPER BUT WONT PULL POPS JUST YET. WILL KEEP SNOW SHOWER
CHANCES IN FOR WEDNESDAY-FRIDAY IN ASSOCIATION WITH AFOREMENTIONED
TROUGHS. SHORT WAVE PASSAGE IN THE THURSDAY-FRIDAY TIME FRAME WILL
BE FOLLOWED BY ANOTHER SHOT OF COLD AIR...HOW COLD WILL DEPEND ON
WHETHER OR NOT RIDGING CAN BE RE-ESTABLISHED OVER WESTERN NORTH
AMERICA...IF IT DOES THEN NEXT WEEKEND WILL BE QUITE CHILLY. PLAN
TO MODERATE TEMPERATURES A BIT DURING THE MIDWEEK PERIOD AHEAD OF
END OF THE WEEK CLIPPER...WITH A RETURN OF BELOW NORMAL TEMPERATURES
FOR FRIDAY/SATURDAY.
JPB
&&
.APX...WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVISORY...MIDNIGHT
TONIGHT THROUGH NOON SUNDAY...MIZ017-018-022>024-028>030-
034>036-041-042.
&&Hazardous weather outlook, Feb 18, 4:05 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EST SAT FEB 18 2006 MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345- LHZ345>349-191100- ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA- CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU- MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO- PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR 405 PM EST SAT FEB 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...TONIGHT LATE TONIGHT...WINDS CHILLS COULD AGAIN APPROACH 20 BELOW ZERO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE) JZ/KAS/JPB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:35 AM EST | Wind Chill Advisory | APX | Antrim, Benzie, Cheboygan, Crawford, Emmet, Grand Traverse and 9 more | 7 hr |
Nearby
Wind Chill Advisories in Michigan, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.